Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 27, 2000, 6:42 PM CDT for Crockett County, Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2000, 6:42 PM CDT (23:42 UTC)
- Expired
- Apr 27, 2000, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 272343 FFWSJT TXC105-413-280230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 642 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CROCKETT COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 930 PM CDT * AT 640 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN ARE OF THUNDERSTORMS WITH VERY HEAVY RAIN...EXTENDING ACROSS MUCH OF NORTHERN CROCKETT AND NORTHERN SCHLEICHER COUNTIES. THE STORMS WILL DRIFT SOUTHEAST AT 5 TO 10 MPH. * RADAR INDICATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN CROCKETT AND NORTHWEST SCHLEICHER COUNTIES SINCE 430 PM...GENERALLY NORTH OF AN OZONA TO ELDORADO LINE. WITH THE SLOW MOVEMENT OF THE STORMS...AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE. THIS HEAVY RAIN WILL CAUSE NORMALLY DRY CREEKS ...DRAWS...AND ARROYOS TO FILL WITH RAPIDLY FLOWING WATER. DOVE CREEK IN NORTHWEST SCHLEICHER COUNTY...AND DEVILS RIVER DRAW AND BUCKHORN DRAW IN NORTHEAST CROCKETT COUNTY COULD BE ESPECIALLY DANGEROUS...AS THEY HAVE RECEIVED THE HEAVIEST RAINFALL. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY NOT BE INTACT. 07 N
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:01 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 27, 3:01 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT THU APR 27 2000 LATEST COMPOSITE IMAGE ON SJT RADAR SHOWING OUTFLOW FROM LAST NIGHTS ACTIVITY BISECTING CWFA FROM SOUTHWEST TO NORTHEAST...PLACING IT ON A LINE FROM OZONA TO COLEMAN AT 3PM LDT. MAF RADAR AND IR SAT INDICATING CONVECTION BEGINNING IN SOUTHWEST TEXAS WHERE TEMPS ARE IN THE 90S AND LRS AND 700MB OMEGA FIELD ARE THE HIGHEST. GIVEN GOOD AFTERNOON HEATING AND WITH MODELS INDICATING FAVORABLE LRS LIS CAPES AND WITH A THETAE RIDGE SITUATED FROM EAST TO WEST ACROSS WEST CENTRAL TEXAS...COULD SEE STORMS FIRING UP BY LATE AFTERNOON ALONG AND SOUTH OF THE BOUNDARY. SINCE BOUNDARY IS SOUTH OF THE BIG COUNTRY...WILL NOT MENTION POPS IN BIG COUNTRY FOR TONIGHT. HOWEVER...THERE WILL BE AN INCREASING CHANCE OF POPS TO THE SOUTHEAST. SHOULD BE A QUICK REBOUND IN TEMPS ON SAT AFTER FRIDAYS COOLDOWN...WILL BETTER GUIDANCE BY A FEW DEGREES BOTH DAYS. CHANCE OF PRECIP AGAIN BEGINNING LATE SATURDAY THROUGH THE EXTENDED ABI 055/085/062/090 0002 SJT 058/087/063/092 2002 JCT 059/087/060/091 4002 .SJT...NONE. 15 N
In the hours before
Special weather statement, Apr 27, 2:27 PM CDT, 4 hours 15 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271345- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CDT THU APR 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 THROUGH LATE EVENING... A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14c N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 54 min |
| Apr 27, 6:40 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 65 min |
| Apr 27, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.